Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 130, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 12, 2004, 6:50 PM CDT for Autauga County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 12, 2004, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Autauga County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 122350
SVRBHM
ALC001-130015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
650 PM CDT MON JUL 12 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AUTAUGA COUNTY IN ALABAMA
THIS INCLUDES THE CITY OF PRATTVILLE
* UNTIL 715 PM CDT
* AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF PRATTVILLE...AND MOVING SOUTHEAST AROUND 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PRATTVILLE BY 715 PM CDT
STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3253 8665 3265 8651 3265 8650 3259 8642
3245 8642 3241 8641 3241 8643 3241 8645
3238 8648
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:21 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 12, 6:21 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 621 PM CDT MON JUL 12 2004 .UPDATE...QUICK UPDATE TO REFRESH CURRENT TEMPS DEPICTION AND RAIN CHANCES. ADDED LIKELY TO INTERSTATE 65 CORRIDOR. ACTIVITY SHOULD WEAKEN LATER THIS EVENING AND LOWERED ALL PLACES TO SLIGHT CHANCE OVERNIGHT. UPDATED HAZARDOUS WEATHER OUTLOOK AND ISSUED SPS FOR HEAT THROUGH WEDNESDAY. && 75/LINHARES
Hazardous weather outlook, Jul 12, 4:55 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 455 PM CDT MON JUL 12 2004 ALZ011>015-017>050-130354- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 455 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS EVENING AND OVERNIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING INTO THE EARLY EVENING HOURS. THE STRONGER STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF NICKELS. THE STORMS WILL ALSO PRODUCE BRIEF VERY HEAVY RAINFALL THAT MAY CAUSE MINOR URBAN FLOODING. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... HEAT INDICES ARE EXPECTED TO RISE INTO THE 105 TO 110 DEGREE RANGE...ESPECIALLY ACROSS THE BLACK BELT AREAS BY WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS MAY BE REQUIRED.
In the hours before
Local storm report, Jul 12, 5:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E CURRY 33.95N 87.20W
07/12/2004 0.25 INCH WALKER AL PUBLIC
SMALL HAIL ALONG SMITH DAM ROAD
0355 PM TSTM WND GST 1 E CURRY 33.95N 87.20W
07/12/2004 60 MPH WALKER AL PUBLIC
WIND GUST TO 60 MPH WITH SUSTAINED WINDS OF 40 MPH
0455 PM TSTM WND DMG 1 W GRAYSVILLE 33.63N 86.99W
07/12/2004 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ON 18 WHEELER ON HWY 78
&&
101Local storm report, Jul 12, 5:45 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT MON JUL 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 E CURRY 33.95N 87.20W
07/12/2004 0.25 INCH WALKER AL PUBLIC
SMALL HAIL ALONG SMITH DAM ROAD
0355 PM TSTM WND GST 1 E CURRY 33.95N 87.20W
07/12/2004 60 MPH WALKER AL PUBLIC
ESTIMATED GUST TO 60 MPH WITH SUSTAINED WINDS OF 40 MPH
0455 PM TSTM WND DMG 1 W GRAYSVILLE 33.63N 86.99W
07/12/2004 JEFFERSON AL EMERGENCY MNGR
TREE DOWN ON 18 WHEELER ON HWY 78
&&
101Special weather statement, Jul 12, 6:11 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 611 PM CDT MON JUL 12 2004 ALZ023-122345- TUSCALOOSA- 611 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 645 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHWEST OF KELLERMAN...MOVING SOUTHEAST AROUND 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KELLERMAN AND BROOKWOOD THROUGH 645 PM CDT. ANOTHER THREAT FROM THESE STORMS IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, Jul 12, 6:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 616 PM CDT MON JUL 12 2004 ALZ043-045-130000- ELMORE-MACON- 616 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON AND ELMORE COUNTIES UNTIL 700 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM TUSKEGEE TO 7 MILES SOUTH OF COOSA RIVER...MOVING SOUTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR WETUMPKA...TUSKEGEE...COOSA RIVER...MILSTEAD AND BLUE RIDGE THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. LOCALLY HEAVY RAINFALL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS AS WELL.
Special weather statement, Jul 12, 6:25 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 625 PM CDT MON JUL 12 2004 ALZ036-130000- COOSA- 625 PM CDT MON JUL 12 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 700 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MARBLE VALLEY...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEOGUFKA... STEWARTVILLE AND MARBLE VALLEY THROUGH 700 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT LIGHTNING AND HEAVY RAINFALL ARE POSSIBLE FROM THIS STORM AS WELL.
Special weather statement, Jul 12, 6:33 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 633 PM CDT MON JUL 12 2004 A4Z35-130015- CHILTON- 633NP DT MON JUL 12 2004 ...IN FICANT WEATHER ALERT IN EFFTCI OR CHILTON COUNTY UNTIL 715 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 633 PM CDT...NATIONAL.WTATHER SERVICE DOPPLER RADAR INDACATED A THUNDERSTORM OVER IMGOAM...MOVING SOUTH AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THORSBY...JEMISON... CLANTON...INGRAM AND VERBENA THROUGH 715 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL FRSE LIMBS...AND BLOW AROUND UASOCNRED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM AS WELL.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:26 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 19 min |
| Jul 12, 3:08 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 17 min |
| Jul 12, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 17 min |
| Jul 12, 4:06 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 24 min |
| Jul 12, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 24 min |
| Jul 12, 4:44 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 31 min |
| Jul 12, 5:00 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 15 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.